MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-020-01
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned device confirmed the reported clinical observation as analysis identified a connector fracture.The fiber was received in one piece.There was no abnormality identified on the fiber body.Microscopic inspection of the fiber tip indicated it was good.Analysis identified there was no light exiting the connector face, indicating a connector fracture.The aim beam was very weak.The following message was displayed: treatment used: 0 treatment left: 1.The observed condition of no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, during use or during reprocessing.This connector fracture can result in an insufficient aiming beam or low laser energy output, up to a complete inability for the fiber to fire.The interaction of the console with the connector having this fracture likely led to the reported burn smell.The ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber, return it to the supplier for replacement.Hold the fiber tip to a nonreflective surface and ensure that a circular red/green spot appears.If the spot is not circular, re-cleave the fiber.If the spot is weak or not visible, discard the device or return it to the supplier for replacement.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during a procedure, when the fiber was connected and the foot pedal was first pushed, there was a burnt smell in the connection of the fiber to the equipment.The procedure was completed using the original device without patient complications.Analysis of the returned device identified a connector fracture.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma 6,
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23304561
Report Number2124215-2025-71494
Device Sequence Number10037310
Product Code GEX
UDI-Device Identifier17290109145669
UDI-Public(01)17290109145669(11)240910(17)290810(10)20020924
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-020-01
Device Catalogue Number0644-020-01
Device Lot Number0020020924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown